Alert archive / Minnesota / Tornado Warnings in 2025

Tornado Warning 37, NWS Grand Forks, ND

July 7, 2025Norman County, Polk County, Minnesota; Grand Forks County, Traill County, North Dakota

NWS Grand Forks, ND issued this tornado warning at Jul 7, 2025, 7:55 PM CDT for Norman County, Polk County, Minnesota; Grand Forks County, Traill County, North Dakota. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2025, 7:55 PM CDT (00:55 UTC)
Expired
Jul 7, 2025, 8:45 PM CDT
In force
50 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Norman County, MN, Polk County, MN, Grand Forks County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 35 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:56 PM CDTTSTM WND DMG5 Ene Reynolds, NDBin damage, broken trees, hayloft door missing, and trampoline in the trees.
Jul 7, 7:57 PM CDTTORNADO6 E Reynolds, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 3:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 0.9 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

644 
WFUS53 KFGF 080055
TORFGF
MNC107-119-NDC035-097-080145-
/O.NEW.KFGF.TO.W.0037.250708T0055Z-250708T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
755 PM CDT Mon Jul 7 2025

The National Weather Service in Grand Forks has issued a

* Tornado Warning for...
  Northwestern Norman County in northwestern Minnesota...
  Southwestern Polk County in northwestern Minnesota...
  Southeastern Grand Forks County in northeastern North Dakota...
  Northeastern Traill County in southeastern North Dakota...

* Until 845 PM CDT.

* At 755 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Reynolds, or 16 miles south of Grand Forks, moving
  southeast at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Climax, Shelly, Nielsville, Eldred, and Greenview.

This includes Interstate 29 between mile markers 123 and 125.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4768 9710 4779 9699 4767 9647 4741 9677
TIME...MOT...LOC 0055Z 295DEG 20KT 4768 9697 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Thomas
4 follow-up statements
546 
WWUS53 KFGF 080059
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
759 PM CDT Mon Jul 7 2025

MNC107-119-NDC035-097-080145-
/O.CON.KFGF.TO.W.0037.000000T0000Z-250708T0145Z/
Norman MN-Polk MN-Grand Forks ND-Traill ND-
759 PM CDT Mon Jul 7 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN NORMAN...SOUTHWESTERN POLK...SOUTHEASTERN GRAND FORKS
AND NORTHEASTERN TRAILL COUNTIES...

At 758 PM CDT, a confirmed large and extremely dangerous tornado was
located 7 miles east of Reynolds, or 16 miles south of Grand Forks,
moving southeast at 20 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Climax, Shelly, Nielsville, Eldred, and Greenview.

This includes Interstate 29 between mile markers 123 and 125.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4768 9710 4779 9699 4767 9647 4741 9677
TIME...MOT...LOC 0058Z 295DEG 19KT 4767 9695 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$

Thomas
222 
WWUS53 KFGF 080111
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
811 PM CDT Mon Jul 7 2025

MNC107-119-NDC035-097-080145-
/O.CON.KFGF.TO.W.0037.000000T0000Z-250708T0145Z/
Norman MN-Polk MN-Grand Forks ND-Traill ND-
811 PM CDT Mon Jul 7 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN NORMAN...SOUTHWESTERN POLK...SOUTHEASTERN GRAND FORKS
AND NORTHEASTERN TRAILL COUNTIES...

At 810 PM CDT, a confirmed tornado was located over Climax, or 20
miles southeast of Grand Forks, moving southeast at 25 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado. At 7:59 a tornado was 
         reported 7 miles east of Reynolds. It has since lifted but 
         the storm remains capable of producing a tornado

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Climax, Shelly, Nielsville, Eldred, and Greenview.

This includes Interstate 29 between mile markers 123 and 125.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4768 9710 4779 9699 4767 9647 4741 9677
TIME...MOT...LOC 0110Z 295DEG 20KT 4764 9686 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Thomas
235 
WWUS53 KFGF 080117
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
817 PM CDT Mon Jul 7 2025

MNC107-NDC035-097-080127-
/O.CAN.KFGF.TO.W.0037.000000T0000Z-250708T0145Z/
Norman MN-Grand Forks ND-Traill ND-
817 PM CDT Mon Jul 7 2025

...THE TORNADO WARNING FOR NORTHWESTERN NORMAN...SOUTHEASTERN GRAND
FORKS AND NORTHEASTERN TRAILL COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has  moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Minnesota...and southeastern North Dakota.

&&

LAT...LON 4750 9667 4750 9676 4756 9685 4757 9686
      4759 9685 4760 9686 4761 9685 4762 9688
      4763 9688 4764 9689 4771 9680 4764 9651
TIME...MOT...LOC 0117Z 295DEG 20KT 4762 9680 

$$

MNC119-080145-
/O.CON.KFGF.TO.W.0037.000000T0000Z-250708T0145Z/
Polk MN-
817 PM CDT Mon Jul 7 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHWESTERN POLK COUNTY...

At 817 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Climax, or 22 miles southeast of Grand Forks, moving
southeast at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Climax, Eldred, and Greenview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4750 9667 4750 9676 4756 9685 4757 9686
      4759 9685 4760 9686 4761 9685 4762 9688
      4763 9688 4764 9689 4771 9680 4764 9651
TIME...MOT...LOC 0117Z 295DEG 20KT 4762 9680 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Thomas
799 
WWUS53 KFGF 080137
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
837 PM CDT Mon Jul 7 2025

MNC119-080147-
/O.EXP.KFGF.TO.W.0037.000000T0000Z-250708T0145Z/
Polk MN-
837 PM CDT Mon Jul 7 2025

...THE TORNADO WARNING FOR SOUTHWESTERN POLK COUNTY WILL EXPIRE AT
845 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Minnesota...and southeastern North Dakota.

&&

LAT...LON 4750 9667 4750 9676 4756 9685 4757 9686
      4759 9685 4760 9686 4761 9685 4762 9688
      4763 9688 4764 9689 4771 9680 4764 9651
TIME...MOT...LOC 0137Z 295DEG 20KT 4758 9666 

$$

Thomas

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 7, 6:35 PM CDT, 1 hour 20 minutes earlier. Its key messages:

  • Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats...
  • A severe risk, level 1 out of 5 is possible Wednesday afternoon into Wednesday night...
  • There is an 80 percent chance for thunderstorms across the area Thursday into Thursday night. Storms may be strong to severe...
Area forecast discussion, Jul 7, 6:35 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
635 PM CDT Mon Jul 7 2025

.KEY MESSAGES...

- Severe risk, level 2 out of 5 continues into this evening.
Damaging wing gusts, hail to golf ball size and an isolated
tornado are the main severe threats...

- A severe risk, level 1 out of 5 is possible Wednesday
  afternoon into Wednesday night...

- There is an 80 percent chance for thunderstorms across the
  area Thursday into Thursday night. Storms may be strong to
  severe...

&&

.UPDATE...
Issued at 635 PM CDT Mon Jul 7 2025

We continue to have strong to severe thunderstorms impacting
portions of eastern North Dakota and northwestern Minnesota this
evening. Some of these have been supercellular producing large
hail. Latest report was from the Severe Thunderstorm over
northeastern Grand Forks county moving into northwestern Polk
county of quarter size hail in the city of Manvel. Overall the
environment still remains conducive for strong to severe
thunderstorms through this evening, but we are starting to see a
downward trend in intensity of the current storms. Low and Mid
level lapse rates are slowly diminishing and CAPE is trending
downward in parts of the area. Ramsey, Cavalier, and Towner
counties have been removed from the Severe Thunderstorm Watch
and the rest of the counties in the watch remain through 10pm.

&&

.DISCUSSION...
Issued at 433 PM CDT Mon Jul 7 2025

...Synopsis...

Storms developing along and ahead of a frontal boundary moving
through the area this afternoon and evening with severe activity
already occuring and expected through the evening hours. Frontal
boundary moves east into Tuesday with high pressure building
into the region. Another weak shortwave will move through the
area mid-week bringing another round of storm chances and
potential isolated severe storms before a larger storm system
impacts the area Thursday into Friday. This system will bring
more widespread chances for storms and severe weather.

...Severe risk, level 2 out of 5 continues into this evening.
Damaging wing gusts, hail to golf ball size and an isolated
tornado are the main severe threats...

Storms continue to form along and ahead of the cold front
stretching from north to south across northeast ND. Instability
is decent, with deep layer shear in the 35-45kt range. Initially
have the chance for an isolated tornado near the boundary and
closer to the low across the northern forecast area where low
level shear is stronger and greater low level
instability/stretching, etc. A transition to more hail/wind is
expected through the evening and as the front pushes east.

Previous Discussion...
...Wednesday Severe Risk...

Wednesday late aftn/eve will see a short wave move ESE across
the area. The airmass advecting north into the area, esp central
ND, is more unstable with MUCAPES over 3500 j/kg and high temps
in central ND fcst to be low 90s. 0-6 km shear is 30kts or less
though. SPC did insert a marginal risk for eastern and central
ND due to instability being quite high and weak wave moving ESE
thru the area.

...Thursday into Thursday night....

Thursday afternoon and night has for the last several days been
highlighted as the most unstable day in the 7 days. MUCAPE
values from ensembles (EC/GEM,GFS) from 00z runs all over 3500
j/kg with likely over 4000 j/kg. But issue is placement of 500
mb system with this and placement of 500 mb jet. Model
continuity has been poor. Thus question is with all the
instability will there be enough forcing and shear aloft to
generate a higher end severe threat. That remains to be seen.
Given the conditions fcst all hazards would be possible, though
wind/hail favored vs tornado as unsure of any surface boundary
location. We also have some sfc CIN to overcome. But highs are
forecast to be low 90s and dew pts low 70s. If either one can
over achieve that will add to instability.

For Friday and Saturday forecast hangs on development of 500 mb
low and placement and track. GFS been all over the place in the
last 24 hours with ECMWF the most consistent in having upper low
in the area Saturday with persistent area of showers and
t-storms near and just east of the wave over much of the area
Friday. Slower ECMWF would keep rain chance longer into Saturday
vs NBM.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 635 PM CDT Mon Jul 7 2025

Thunderstorms continue to move toward GFK this evening, with
lightning and erratic winds possible through 2z. DVL, TVF, FAR,
and BJI will be an isolated chance for thunderstorms through
the 4z timeframe as our environment slowly improves. Around 6z
conditions clear out, with winds shifting toward the north and
SCT clouds remain. There is a potential for overnight fog, but
chances remain low at this time. VFR conditions post 6z for all
TAF locations. Skies clear out around 18z through the end of the
TAF period.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

UPDATE...Spender
DISCUSSION...MJB
AVIATION...Spender
Hazardous weather outlook, Jul 7, 4:34 AM CDT, 15 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
434 AM CDT Mon Jul 7 2025

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-080945-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
434 AM CDT Mon Jul 7 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

There is a level 2 out of 5 risk for severe thunderstorms this
afternoon and early evening for eastern North Dakota and northwest
and west central Minnesota. The main hazards will be hail to 1.50
inch, wind gust 60 mph and frequent lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a level 1 out of 5 risk for severe thunderstorms
Wednesday afternoon and evening, but this is conditional risk as
storms may not form. If they do then large hail and damaging wind
risk.

Thursday afternoon and evening will see a potentially higher risk
of severe storms.  All hazards are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

In the hours before

Local storm report, Jul 7, 6:49 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
649 PM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Tstm Wnd Dmg     2 ENE Grand Forks       47.93N 97.03W
07/07/2025                   Grand Forks        ND   Public

            pictures of multiple 1-3 inch tree limbs,
            and one 4-5 inch limb down near Greenway
            portal.

0351 PM     Tornado          1 SSW Calio             48.61N 98.95W
07/07/2025                   Cavalier           ND   Public

            Corrects previous tornado report from 1 SW
            Calio. Report relayed via media.

0636 PM     Hail             6 N East Grand Forks    48.02N 97.02W
07/07/2025  M0.75 Inch       Polk               MN   Public

&&
Local storm report, Jul 7, 6:50 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
650 PM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     Tornado          1 SSW Calio             48.61N 98.95W
07/07/2025                   Cavalier           ND   Public

            Corrects previous tornado report from 1 SW
            Calio. Report relayed via media.

&&

TT
Special weather statement, Jul 7, 7:13 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
713 PM CDT Mon Jul 7 2025

MNZ014-015-080045-
Red Lake MN-East Polk MN-
713 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RED LAKE AND
SOUTHEASTERN POLK COUNTIES THROUGH 745 PM CDT...

At 712 PM CDT, trained weather spotters reported a strong
thunderstorm over Marcoux, or 25 miles south of Thief River Falls,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Erskine, Mentor, Dugdale, and Marcoux.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Minnesota.

&&

LAT...LON 4771 9632 4782 9624 4779 9588 4758 9607
TIME...MOT...LOC 0012Z 300DEG 12KT 4775 9624

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Thomas
Special weather statement, Jul 7, 7:15 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
715 PM CDT Mon Jul 7 2025

MNZ001-080045-
West Polk MN-
715 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL POLK COUNTY THROUGH
745 PM CDT...

At 715 PM CDT, Doppler radar was tracking a strong thunderstorm over
Key West, or 13 miles east of Grand Forks, moving southeast at 20
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Crookston, Euclid, and Key West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Minnesota.

&&

LAT...LON 4796 9648 4792 9648 4778 9660 4791 9686
      4801 9678
TIME...MOT...LOC 0015Z 301DEG 16KT 4792 9676

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Thomas
Local storm report, Jul 7, 7:17 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
717 PM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Hail             5 NW Mentor             47.75N 96.22W
07/07/2025  M0.88 Inch       Polk               MN   Trained Spotter

&&
Special weather statement, Jul 7, 7:33 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
733 PM CDT Mon Jul 7 2025

MNZ001-NDZ027-030-080100-
West Polk MN-Traill ND-Grand Forks ND-
733 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN POLK...SOUTHEASTERN
GRAND FORKS AND NORTHEASTERN TRAILL COUNTIES THROUGH 800 PM CDT...

At 733 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thompson, or 7 miles south of Grand Forks, moving southeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Thompson, Climax, Merrifield, Eldred, and Bygland.

This includes Interstate 29 between mile markers 123 and 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Minnesota...and southeastern and northeastern North
Dakota.

&&

LAT...LON 4778 9725 4787 9714 4776 9666 4752 9686
TIME...MOT...LOC 0033Z 301DEG 31KT 4780 9707

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Thomas

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:13 PM CDTSpecial Weather StatementFGFRed Lake32 min
Jul 7, 7:15 PM CDTSpecial Weather StatementFGFPolk30 min
Jul 7, 7:45 PM CDTSevere Thunderstorm WarningFGFPolk30 min
Jul 7, 8:58 PM CDTTornado WarningFGFNorman, Polk32 min
Jul 7, 9:27 PM CDTTornado Warning Tornado observedFGFNorman33 min
Jul 7, 9:52 PM CDTTornado WarningFGFNorman23 min
Jul 7, 7:33 PM CDTSpecial Weather StatementFGFTraill27 min

Nearby

Tornado Warnings in Minnesota, 2025Tornado Warnings in North Dakota, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.